Minnesota, 2010

Winter Storm in Minnesota, February 7 to 9, 2010

February 7 to 9, 2010 · NWS ARX · 7 events in 7 counties and zones

A low pressure system moved across the Upper Midwest on February 8th. This produced a prolong snowstorm across portions of southeast Minnesota from February 7th through the 9th.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A low pressure system moved across the Upper Midwest on February 8th. This produced a prolong snowstorm across portions of southeast Minnesota from February 7th through the 9th. Snowfall amounts from cooperative observers ranged from 6 to 10 inches across southeast Minnesota, including 10 inches at Dodge Center (Dodge County) and 9.1 inches at Grand Meadow (Mower County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 7, 3:50 AM CST, 8 hours 25 minutes earlier.

Area forecast discussion, Feb 7, 3:50 AM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CST SUN FEB 6 2010

.SHORT TERM...TODAY THROUGH TUESDAY
MAIN FORECAST CONCERN REMAINS ON THE LONG DRAWN OUT SNOW EVENT FOR
TONIGHT THROUGH TUESDAY...AND IF ANY WINTER WEATHER HAZARDS ARE
NEEDED.

CURRENTLY AS OF 09Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
CONTINUES TO SHOW SPLIT FLOW ACROSS NORTH AMERICA. IN THE NORTHERN
STREAM...RIDGING PERSISTS OVER WESTERN CANADA AND AN UPPER LOW
DIVING SOUTH IS NOW NEAR THE NORTH END OF LAKE WINNIPEG. RIDGING IS
DEVELOPING AHEAD OF THE UPPER LOW OVER THE WESTERN GREAT LAKES
REGION. IN THE SOUTHERN STREAM...THE MAIN FEATURE OF NOTE IS A
POTENT TROUGH OVER SOUTHERN CALIFORNIA AND NEVADA. SUBSIDENCE
ASSOCIATED WITH THE UPPER RIDGING OVER THE WESTERN GREAT LAKES
REGION HAS KEPT THE AREA DRY...AND ALLOWED A 1024MB SURFACE RIDGE TO
MOVE IN AT THE SURFACE. 00Z SOUNDINGS FROM GRB...MPX AND DVN BOTH
DEPICT 850MB DEWPOINT DEPRESSIONS BETWEEN 17-20C...INDICATIVE OF THE
DRY AIR ASSOCIATED WITH THE SURFACE HIGH. TO THE WEST...RADAR AND
SURFACE OBS SHOW LIGHT SNOW OVER SOUTHWEST MINNESOTA...THE EASTERN
DAKOTAS AND INTO SOUTHERN MANITOBA...AROUND AN INVERTED TROUGH
EXTENDING FROM EASTERN COLORADO INTO FAR WESTERN ONTARIO. THIS SNOW
IS BEING SUPPORTED BY WEAK ISENTROPIC LIFT SHOWN BY THE RUC ON THE
275-280K SURFACES.

TODAY...UPPER LOW NEAR LAKE WINNIPEG WILL CONTINUE ITS DIVE
SOUTHWARD...DROPPING INTO NORTH CENTRAL NORTH DAKOTA BY 00Z MONDAY.
DUE TO SOUTHWARD PROGRESS OF THE UPPER LOW...THE ASSOCIATED INVERTED
TROUGH OVER THE EASTERN DAKOTAS IS EXPECTED TO MOVE INTO WESTERN
MINNESOTA...WHILE THE SURFACE RIDGE OVER THE AREA GETS PUSHED TO
LAKE MICHIGAN. THIS MEANS WARM ADVECTION AND ISENTROPIC LIFT ARE
GOING TO MAKE THEIR APPEARANCE...DEVELOPING WEST TO EAST. THE FIRST
OBJECTIVE BEFORE DEVELOPING PRECIPITATION FROM THE LIFT IS TO
SATURATE THE DRY AIRMASS PRESENT ON 00Z SOUNDINGS. THE ONLY SPOT
THAT LOOKS TO OCCUR IS WEST OF THE MISSISSIPPI RIVER PER PROGGED
CONDENSATION PRESSURE DEFICIT PLOTS...AND NOT UNTIL 18Z. EVEN
THEN...THE SNOW THAT DEVELOPS WILL BE ON THE LIGHT SIDE GIVEN VERY
WEAK LIFT. IN ADDITION...THIS LIFT IS FAIRLY HIGH UP...AT PRESSURES
BETWEEN 600-700MB...AS SHOWN BY NET ADIABATIC OMEGA ON THE 285-290K
SURFACES. ONLY A FEW TENTHS OF SNOW SEEM POSSIBLE. ALTHOUGH
PRECIPITATION IS LIGHT...CONFIDENCE IS VERY HIGH FOR 0.01 OF LIQUID
EQUIVALENT TO OCCUR...ESPECIALLY FROM KRST TO KOLZ WESTWARD LOOKING
AT DETERMINISTIC AND SREF MODELS. HIGHS TODAY LOOK LIKE THEY WILL BE
SIMILAR TO YESTERDAY...GIVEN VERY LITTLE AIRMASS CHANGE.

TONIGHT...MODELS ARE IN AGREEMENT SHOWING THE UPPER LOW DROPPING
SOUTH TO THE ABERDEEN SOUTH DAKOTA AREA...WHILE ALLOWING THE
INVERTED TROUGH TO PUSH EASTWARD TO NEAR I-35 BY 12Z MONDAY. THE
TROUGH DOES LOOK TO INTENSIFY SLIGHTLY...LIKELY FROM THERMAL
GRADIENTS TIGHTENING ABOVE THE SURFACE WITH THE APPROACH OF THE
UPPER LOW. TO GIVE AN IDEA OF THE GRADIENT...AT 12Z MONDAY...THE
925MB TEMPERATURE IS PROGGED AROUND -7C AT ALBERT LEA...-15C AT
SIOUX FALLS AND -18C AT ABERDEEN. TO BALANCE THE TIGHTENING THERMAL
GRADIENT...ISENTROPIC LIFT INCREASES AROUND THE INVERTED TROUGH FROM
THE 275-300K SURFACES. THIS INCREASED LIFT DOES SPREAD INTO AREAS
FROM KRST TO KOLZ WESTWARD...WHILE WEAKER LIFT AND SATURATION
SPREADS EASTWARD ACROSS THE REST OF THE AREA. DESPITE THE INCREASED
LIFT...MODEL QPF VALUES IN THE HIGHER LIFT AREAS ONLY TOP OUT NEAR
0.05 OF AN INCH BETWEEN 00-06Z AND MAYBE NEAR 0.10 OF AN INCH
BETWEEN 06-12Z. THE REASON THE QPF IS LIGHT IS THAT THE MOISTURE IS
NOT ALL THAT GREAT...WITH MIXING RATIOS ON THE 275K SURFACE AROUND 2
G/KG. HOWEVER...SNOW TO WATER RATIOS LOOK TO FALL IN THE 15-20 TO 1
RANGE GIVEN THAT A LOT OF THE LIFT IS IN THE DENDRITIC GROWTH ZONE.
SO...SNOWFALL AMOUNTS COULD REACH AROUND 2 INCHES...GREATEST FROM
DODGE CENTER TO CHARLES CITY. EAST OF THE MISSISSIPPI RIVER...MAYBE
AN INCH ACCUMULATES SINCE A LOT OF THE LIFT HAS TO GO INTO
SATURATING. AGAIN...CONFIDENCE IS VERY HIGH OF PRECIPITATION...
ESPECIALLY WEST OF THE MISSISSIPPI RIVER WHERE CHANCES OF
PRECIPITATION WERE RAISED MORE. WITH INCREASING CLOUDS AND WARM
ADVECTION...NOT EXPECTING A LOT OF DROP IN TEMPERATURES...WITH
GREATEST DROP IN MEDFORD.

MONDAY THROUGH TUESDAY...GOOD AGREEMENT CONTINUES WITH THE MODELS IN
TERMS OF THE UPPER LOW TRACK/TIMING...AS WELL AS THE TROWAL THAT
DEVELOPS OVER OUR AREA. MODELS BRING THE UPPER LOW SOUTH INTO FAR
NORTHWEST MISSOURI BY 12Z TUESDAY...THEN SHUNT IT EAST QUICKLY
DURING THE DAY TUESDAY AS IT MERGES WITH THE QUICKLY MOVING POTENT
TROUGH IN THE SOUTHERN STREAM. BY 00Z WEDNESDAY...THE UPPER LOW
SHOULD BE REACHING SOUTHWEST INDIANA. GIVEN THE TRACK OF THE UPPER
LOW...THE BETTER MID-LEVEL HEIGHT FALLS WILL OCCUR TO THE SOUTH AND
WEST OF OUR AREA...THOUGH SOME HEIGHT FALLS ARE GOING TO OCCUR
(20-40 METERS PER 12 HOURS AT 500MB). THE MORE IMPRESSIVE ACTION
OCCURS IN ISENTROPIC LIFT PLOTS...ESPECIALLY ON THE 285-290K
SURFACES. BASICALLY AS THE UPPER LOW DIGS TO OUR SOUTHWEST...A
TROWAL DEVELOPS OVER THE AREA LATE MONDAY AND STAYS IN PLACE THROUGH
TUESDAY...THOUGH WEAKENING SOME ON TUESDAY. DESPITE THE DEVELOPMENT
OF THIS TROWAL...MOISTURE IS SERIOUSLY LACKING...WITH MIXING RATIOS
MAINLY IN THE 1-2 G/KG RANGE (HIGHEST ON MONDAY). THESE LOW MIXING
RATIOS PREVENT MODELS FROM PRODUCING TOO MUCH QPF...AND WILL BE A
LIMITING FACTOR IN REACHING WARNING CRITERIA. NONETHELESS...THERE IS
FAIRLY STRONG LIFT ALONG THE INVERTED TROUGH ON MONDAY IN AREAS WEST
OF THE MISSISSIPPI RIVER. MODELS HAVE BOOSTED UP QPF AS A RESULT...
IN THE RANGE OF 0.10 TO 0.20 OF AN INCH PER 6 HOURS. AGAIN...SNOW TO
WATER RATIOS LOOK TO FALL IN THE 15-20 TO 1 RANGE THROUGHOUT THIS
PERIOD...GIVEN THAT A LOT OF THE LIFT IS IN THE DENDRITIC GROWTH
ZONE. SO AT LEAST ON MONDAY...3 TO 5 INCHES ARE POSSIBLE...HIGHEST
FROM DODGE CENTER TO CHARLES CITY. HEAVIEST PRECIPITATION SLOWLY
SLIDES TO THE SOUTH AND EAST MONDAY NIGHT AND TUESDAY...SORT OF
FOLLOWING THE UPPER LOW AND WEAKENING TROWAL. DURING THE TIME PERIOD
AND USING A BLEND OF MODEL QPFS SINCE THEY ARE IN FAIRLY GOOD
AGREEMENT...ALONG WITH THE 15-20 TO 1 RATIOS...SNOW ACCUMULATIONS
ARE FORECAST 3 TO 7 INCHES EAST OF THE MISSISSIPPI RIVER TO 7 TO 10
INCHES WEST. ANOTHER ITEM TO WATCH FOR ON TUESDAY IS INCREASING
WINDS...AS THE PRESSURE GRADIENT TIGHTENS BETWEEN LOW PRESSURE
DEVELOPING NEAR CINCINNATI OH AND ARCTIC HIGH PRESSURE DROPPING
SOUTH OUT OF CANADA. THESE WINDS WILL PRODUCE SOME BLOWING AND
DRIFTING SNOW. GIVEN THE VERY GOOD MODEL AGREEMENT OVER THE PAST FEW
DAYS ON THE PRECIPITATION...RAISED CHANCES OF PRECIPITATION TO 100
PERCENT FOR MOST AREAS. REGARDING TEMPERATURES...STAYED CLOSER TO 2
METER OUTPUT VERSUS GUIDANCE...ESPECIALLY WITH LOWS MONDAY NIGHT
BEING UNDER THE WARMER TROWAL.

REGARDING HAZARDS...PER COORDINATION WITH SURROUNDING OFFICES...HAVE
ISSUED A WINTER STORM WATCH FOR COUNTIES NOT BORDERING THE
MISSISSIPPI RIVER IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...DURING
THE MONDAY THROUGH TUESDAY TIME PERIOD WHEN MODERATE SNOWFALL IS
EXPECTED. THIS WATCH IS VERY MARGINAL...AND LIKELY WILL CHANGE TO A
HIGH END...LONG DRAWN OUT ADVISORY. HOWEVER...GIVEN THE INCREASING
WINDS ON TUESDAY AND FLUFFIER SNOW...THE BLOWING AND DRIFTING MAY BE
MORE A PROBLEM THAN USUAL. THEREFORE AT THIS POINT A WATCH IS
WARRANTED...AS WELL TO HIGHLIGHT THE EVENT. ADVISORIES MAY BE NEEDED
AS WELL FURTHER EAST AS THE EVENT TIME APPROACHES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

SNOW AND BLOWING SNOW WILL BE ON THE DIMINISHING TREND TUESDAY NIGHT
AS THE UPPER LOW AND ASSOCIATED SURFACE LOW MOVE OFF TO THE
EAST...AND DRIER AIR ADVECTS IN WITH THE ARCTIC HIGH. LOWERED
PRECIPITATION CHANCES AFTER MIDNIGHT TUESDAY NIGHT TO ACCOUNT FOR
THE DRIER AIR. WEDNESDAY THROUGH THURSDAY LOOK DRY WITH THE ARCTIC
HIGH OVER THE AREA. WEDNESDAY NIGHT IS LIKELY GOING TO BE THE
COLDEST NIGHT...DUE TO LIGHT WINDS AND A PRECIPITABLE WATER MINIMUM
MOVING ACROSS (AROUND 0.10 OF AN INCH). LOWERED LOWS A FEW
DEGREES...ESPECIALLY IN THE TYPICAL COLD SPOTS. THE ARCTIC AIRMASS
WILL NOT BE AS COLD AS THOSE SEEN IN DECEMBER AND JANUARY...
THOUGH...DUE TO THE HIGHER SUN ANGLE ALLOWING FOR QUICKER
MODIFICATION. FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...FUTURE
SHIFTS WILL NEED TO MONITOR SOME SHORTWAVES MOVING THROUGH THE
NORTHWEST FLOW ALOFT. LOOKS LIKE A PATTERN FOR VERY LIGHT
PRECIPITATION AS THESE SHORTWAVES MOVE THROUGH...REFLECTED IN GFS
AND ECMWF QPF FIELDS. HEADING INTO THE WEEKEND...ANOTHER CANADIAN
SURFACE HIGH IS PROGGED IN THE 07.00Z GFS/GFS ENSEMBLES/ECMWF TO
BUILD DOWN INTO THE UPPER MIDWEST AS RIDGING ALOFT BUILDS OVER THE
WESTERN U.S.. THEREFORE...EXPECT TEMPERATURES AT OR BELOW NORMAL FOR
THIS LONG TERM PERIOD.

&&

.AVIATION...

CLOUDS WILL AGAIN POSE SOME PROBLEMS FOR THE KRST/KLSE THIS
MORNING...AS LATEST FOG/STRATUS IMAGERY AND SFC OBS POINT TO AN MVFR
CLOUD DECK //2-3 KFT// MOVING EAST FROM LAKE MICHIGAN.
AGAIN...RUC13/NAM12 RH FIELDS DOING A DECENT JOB WITH THIS...AND
WOULD BRING THESE LOW CLOUDS OVER KLSE AFTER 12Z...BUT LIKELY STAY
EAST OF KRST. CONFIDENCE A BIT SHAKY THOUGH...AND THIS MVFR CLOUD
SHIELD COULD STAY JUST WEST OF KLSE. FOR NOW...WILL LIKELY STAY WITH
THE TREND OF BRINGING IT IN FOR 12Z ISSUANCE.

MVFR/IFR CONDITIONS WILL BECOME COMMON PLACE FOR THE TAF SITES FROM
LATE TONIGHT THROUGH TUES AS A STORM SYSTEM MOVES JUST TO THE
SOUTH...FROM THE MID MISSISSIPPI TO OHIO RIVER VALLEY. VSBYS OF 2SM
OR LESS SHOULD BE FAIRLY COMMON...ALONG WITH CEILINGS AROUND 1 KFT
OR LESS. IT WILL BE A PROLONGED SNOW EVENT...AND ACCUMULATIONS
UPWARDS OF 5 TO 7 INCHES WILL BE POSSIBLE. IN ADDITION...WINDS WILL
INCREASE BY TUESDAY...AND DRIFTING AND BLOWING SNOW COULD BECOME A
CONCERN AT KRST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR MNZ086-MNZ087-MNZ094-MNZ095.

IA...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.

&&

SHORT/LONG TERM...AJ
AVIATION...REICK
Hazardous weather outlook, Feb 7, 5:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CST SUN FEB 7 2010

IAZ011-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA-
500 AM CST SUN FEB 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL GRADUALLY SPREAD INTO LOCATIONS WEST OF THE MISSISSIPPI
RIVER LATE THIS AFTERNOON...AND THEN INTO WESTERN WISCONSIN
TONIGHT. ACCUMULATIONS OF AN INCH OR LESS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW WILL PERSIST ON MONDAY AND TUESDAY...WITH ADDITIONAL
AMOUNTS FROM 4 TO 6 INCHES POSSIBLE. ALSO...WINDS WILL
INCREASE ON TUESDAY...AND SOME DRIFTING OR BLOWING SNOW COULD RESULT
ALONG AREA RIDGE-TOP.

.SPOTTER INFORMATION STATEMENT...

SNOW FALL REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-029-081100-
CLARK-TAYLOR-
500 AM CST SUN FEB 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL SPREAD INTO THE AREA TONIGHT...WITH LESS THAN AN INCH
OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW WILL PERSIST ON MONDAY AND TUESDAY...WITH ADDITIONAL
AMOUNTS FROM 2 TO 3 INCHES POSSIBLE. GREATER ACCUMULATIONS WILL FALL
TO THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SNOW FALL REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>010-018-019-029-MNZ086-087-094-095-081100-
CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WINNESHIEK-
500 AM CST SUN FEB 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL GRADUALLY SPREAD INTO THE AREA THIS AFTERNOON...
CONTINUING THROUGH TONIGHT. ACCUMULATIONS OF 1 TO 2 INCHES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR MONDAY THROUGH TUESDAY NIGHT.

THE SNOW WILL PERSIST ON MONDAY AND TUESDAY...WITH ADDITIONAL
AMOUNTS FROM 6 TO 8 INCHES POSSIBLE. ALSO...WINDS WILL INCREASE ON
TUESDAY...AND SOME DRIFTING OR BLOWING SNOW COULD RESULT.

.SPOTTER INFORMATION STATEMENT...

SNOW FALL REPORTS OVER THE NEXT FEW DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Dodge

When
February 7, 12:15 PM CST to February 9, 6:00 PM CST
Where
Dodge forecast zone
Reported by
Public
Coordinates
44.023, -92.862 (the zone’s center; the record gives no point)

The general public estimated 10 inches of snowfall in Dodge Center.

Winter Storm, Mower

When
February 7, 12:15 PM CST to February 9, 6:00 PM CST
Where
Mower forecast zone
Reported by
COOP Observer
Coordinates
43.672, -92.752 (the zone’s center; the record gives no point)

A cooperative observer measured 9.1 inches of snowfall at Grand Meadow.

Winter Storm, Olmsted

When
February 7, 12:54 PM CST to February 9, 6:00 PM CST
Where
Olmsted forecast zone
Reported by
COOP Observer
Coordinates
44.004, -92.402 (the zone’s center; the record gives no point)

A cooperative observer measured 7.5 inches of snowfall two miles northeast of the Rochester International Airport.

Winter Storm, Fillmore

When
February 7, 2:27 PM CST to February 9, 6:00 PM CST
Where
Fillmore forecast zone
Reported by
COOP Observer
Coordinates
43.674, -92.090 (the zone’s center; the record gives no point)

A cooperative observer measured 6.5 inches of snowfall near Harmony.

Winter Storm, Houston

When
February 7, 2:45 PM CST to February 9, 6:00 PM CST
Where
Houston forecast zone
Reported by
COOP Observer
Coordinates
43.671, -91.493 (the zone’s center; the record gives no point)

A cooperative observer estimated 6 inches of snowfall six miles south of Caledonia.

Winter Storm, Wabasha

When
February 7, 3:00 PM CST to February 9, 6:00 PM CST
Where
Wabasha forecast zone
Reported by
COOP Observer
Coordinates
44.284, -92.230 (the zone’s center; the record gives no point)

A cooperative observer measured 6.2 inches of snowfall near Zumbro Falls.

Winter Storm, Winona

When
February 7, 4:00 PM CST to February 9, 6:00 PM CST
Where
Winona forecast zone
Reported by
COOP Observer
Coordinates
43.987, -91.779 (the zone’s center; the record gives no point)

A cooperative observer measured 6.4 inches of snowfall five miles north of St. Charles.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211793, 211979, 211981, 211800, 211978, 211985, 211986.